The U.S. Food and Drug Administration (FDA) last week confirmed that laboratory tests found elevated levels of belladonna in samples of homeopathic teething tablets. The FDA urged parents and caregivers to stop giving children the products and safely dispose of any remaining tablets.
Belladonna, also known as deadly nightshade, is a toxic substance and products containing it cause unnecessary health risks for young children, the agency warned in its Jan. 27 announcement. Continue reading
The U.S. Food and Drug Administration has launched an investigation to determine whether homeopathic teething products may have played a role in the deaths of 10 children over the past six years.
The agency is also reviewing reports of more than 400 adverse health events among children using the products, including a Sept. 9 case in which a child experienced a seizure. Parents and caregivers have been urged to stop using the products and have been told to seek immediate medical attention for children who experience seizures, breathing problems, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficult urination or agitation after using homeopathic teething tablets and gels. Continue reading